• After receiving N,N′,N″-triethylenethiophosphoramide (thiotepa) and cyclophosphamide intravenously, five women with metastatic adenocarcinoma of the breast developed a patterned hyperpigmentation confined to skin occluded by adhesive-containing materials. Determinations of thiotepa concentrations in occluded and nonoccluded skin, plasma, bandage with adhesive, and gauze containing sweat were performed. The results suggest that this alkylating agent is excreted onto the skin surface in sweat, accumulates beneath adhesivecontaining bandages and electrocardiogram pads, and exerts a local toxic effect resulting in hyperpigmentation.
(Arch Dermatol 1989;125:524-527)
Thomas D. Horn, Roy A. Beveridge, Merrill J. Egorin, Martin D. Abeloff, Antoinette F. Hood. Observations and Proposed Mechanism of N,N',N?-Triethylenethiophosphoramide (Thiotepa)-Induced Hyperpigmentation. Arch Dermatol. 1989;125(4):524–527. doi:10.1001/archderm.1989.01670160072011